Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 5, 2024, 9:40 PM EDT for 7 counties in Michigan. It took effect at Sep 6, 2024, 8:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2024, 9:40 PM EDT (01:40 UTC)
- In effect from
- Sep 6, 2024, 8:00 AM EDT
- Expired
- Sep 7, 2024, 9:53 PM EDT
- In force
- 38 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Benzie County, MI, Charlevoix County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 15 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WHUS43 KAPX 060140 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 940 PM EDT Thu Sep 5 2024 MIZ020-025-031-099-060945- /O.NEW.KAPX.BH.S.0008.240906T1200Z-240907T0600Z/ Leelanau-Benzie-Manistee-Charlevoix- 940 PM EDT Thu Sep 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents expected. * WHERE...Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...From 8 AM EDT Friday through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
385 WHUS43 KAPX 060819 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 419 AM EDT Fri Sep 6 2024 MIZ020-025-031-099-061630- /O.CON.KAPX.BH.S.0008.240906T1200Z-240907T0600Z/ Leelanau-Benzie-Manistee-Charlevoix- 419 AM EDT Fri Sep 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high waves up to 4 to 6 feet and rip currents. * WHERE...Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...From 8 AM EDT this morning through late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
764 WHUS43 KAPX 070208 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1008 PM EDT Fri Sep 6 2024 MIZ018-024-030-071015- /O.EXB.KAPX.BH.S.0008.000000T0000Z-240908T0300Z/ Presque Isle-Alpena-Alcona- 1008 PM EDT Fri Sep 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents expected. * WHERE...Presque Isle, Alpena and Alcona Counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ020-025-031-099-071015- /O.EXT.KAPX.BH.S.0008.000000T0000Z-240908T0300Z/ Leelanau-Benzie-Manistee-Charlevoix- 1008 PM EDT Fri Sep 6 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents expected. * WHERE...Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...Through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
725 WHUS43 KAPX 070822 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 422 AM EDT Sat Sep 7 2024 MIZ018-020-024-025-030-031-099-071630- /O.CON.KAPX.BH.S.0008.000000T0000Z-240908T0300Z/ Presque Isle-Leelanau-Alpena-Benzie-Alcona-Manistee-Charlevoix- 422 AM EDT Sat Sep 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves up to 4 to 6 feet and rip currents. * WHERE...Presque Isle, Leelanau, Alpena, Benzie, Alcona, Manistee and Charlevoix Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
672 WHUS43 KAPX 080153 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 953 PM EDT Sat Sep 7 2024 MIZ018-020-024-025-030-031-099-080300- /O.CAN.KAPX.BH.S.0008.000000T0000Z-240908T0300Z/ Presque Isle-Leelanau-Alpena-Benzie-Alcona-Manistee-Charlevoix- 953 PM EDT Sat Sep 7 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 7:13 PM EDT, 2 hours 27 minutes earlier. Its key messages:
- Showers through early tonight.
- Sharply cooler Friday and Saturday. Chances of showers/drizzle at times through Saturday night.
- Pleasantly warm next week.
Area forecast discussion, Sep 5, 7:13 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 713 PM EDT Thu Sep 5 2024 .KEY MESSAGES... - Showers through early tonight. - Sharply cooler Friday and Saturday. Chances of showers/drizzle at times through Saturday night. - Pleasantly warm next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 254 PM EDT Thu Sep 5 2024 A surface cold front will move across the region this evening into early tonight. Numerous showers are expected with this front with rainfall amounts generally between a quarter and a third of an inch. Can't rule out an embedded rumble of thunder but instability is lacking by the time this system reaches the forecast area so will not include in the forecast. An unseasonably deep/cold trough then digs into the region bringing lake enhanced showers, brisk and noticeably cooler conditions Friday into Saturday. Temperatures then return to above normal levels next week. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 254 PM EDT Thu Sep 5 2024 Pattern Synopsis and Forecast: Midlevel flow over the Great Lakes region remains somewhat zonal, continuing one more day of dry and quiet weather before upstream troughing returns a cooler and more active pattern. Aformentioned troughing currently has its axis centered over Saskatchewan progressing towards Hudson Bay. Conditions will remain cool and wet through the weekend as downstream ridging over the Labrador Sea slowly breaks down. A second ridge currently over the Pacific Northwest eventually makes its way to the Great Lakes region by early next week, returning surface high pressure and temperatures around climatological average. Primary Forecast Concerns/Key Messages: -Cold air settles in this weekend. Lake enhanced showers continue to linger this Saturday: Well advertised troughing will be the main focus for the long term period as cold air settles into the Great Lakes Region this weekend. Behind the frontal passage, cold northerly flow over bodies of water that remain in the upper 50s to low 60s will allow for lake enhanced rainfall to persist this Saturday. QPF will remain pretty low as most areas will see little to no measurable precipitation, but locations typically affected by northerly flow lake effect can expect an additional tenth or less of liquid. Otherwise Saturday will remain pretty unpleasant with cold drizzle and daytime highs in the low 50s. Conditions will begin to dry Sunday as delta T's between the lakes and atmospheric temperatures decrease and midlevel ridging begins to build. Surface high pressure will return quiet and pleasant weather for the remainder of the forecast period keeping temperatures around climatological average as we head into mid September. Fire Weather: ...Shower chance return tonight and linger through the weekend... .DISCUSSION...A cold front will return showers with a few embedded thunderstorms later this afternoon and tonight. Cold air will settle into the Great Lakes region and allow lake enhanced drizzle/showers to persist this Friday and Saturday with highs in the 50s for most locations. Most measurable rainfall is expected tonight with most areas expecting around a quarter inch while little to no measurable precipitation is expected Friday or Saturday Rain free chances begin to build this Sunday as surface high pressure returns next week. RH's are expected to remain well above critical thresholds for the next several days. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 713 PM EDT Thu Sep 5 2024 Significantly cooler air along with ample low level moisture will slide into Northern Michigan tonight thru Friday night in the wake of a potent cold front. Plenty of low clouds...low VFR/MVFR cigs and scattered showers can be expected for the next 24 hours as this cool/moist airmass arrives. Surface winds will shift to the N/NW at around 10 kts tonight into Friday morning...strengthening to 15 to 25 kts Friday afternoon and night. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...AJS LONG TERM...SJC AVIATION...MLR
Hazardous weather outlook, Sep 5, 3:10 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 310 PM EDT Thu Sep 5 2024 MIZ016>018-020>036-041-042-086>088-095>099-061915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 310 PM EDT Thu Sep 5 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible late this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 310 PM EDT Thu Sep 5 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. A few thunderstorms are possible late this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:38 PM EDT | Small Craft Advisory | APX | 48 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.